Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 22, 2013, 5:25 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 22, 2013, 2:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2013, 5:25 AM MST (12:25 UTC)
- In effect from
- Apr 22, 2013, 2:00 PM MST
- Expired
- Apr 22, 2013, 8:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2806 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750 WWUS85 KFGZ 221225 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 525 AM MST MON APR 22 2013 AZZ111-139-222130- /O.NEW.KFGZ.FW.W.0002.130422T2100Z-130423T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 525 AM MST MON APR 22 2013 ...RED FLAG WARNING IN EFFECT TODAY FROM 2 PM MST (3 PM MDT) THROUGH 8 PM MST (9 PM MDT) FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING. * AFFECTED AREA...BLACK MESA AND CHUSKA MOUNTAINS ON THE NAVAJO NATION. * TIMING...TODAY 2 PM MST (3 PM MDT) THROUGH 8 PM MST (9 PM MDT). * 20 FOOT WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
3 follow-up statements
266 WWUS85 KFGZ 221853 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1153 AM MST MON APR 22 2013 AZZ111-139-230300- /O.CON.KFGZ.FW.W.0002.130422T2100Z-130423T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 1153 AM MST MON APR 22 2013 ...RED FLAG WARNING IN EFFECT TODAY FROM 2 PM MST (3 PM MDT) UNTIL 8 PM MST (9 PM MDT) FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...BLACK MESA AND CHUSKA MOUNTAINS ON THE NAVAJO NATION. * TIMING...TODAY 2 PM MST (3 PM MDT) THROUGH 8 PM MST (9 PM MDT). * 20 FOOT WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
588 WWUS85 KFGZ 222116 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 216 PM MST MON APR 22 2013 AZZ106-107-109-112-113-140-230300- /O.EXA.KFGZ.FW.W.0002.130422T2100Z-130423T0300Z/ GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 216 PM MST MON APR 22 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...GRAND CANYON COUNTRY...COCONINO PLATEAU...LITTLE COLORADO RIVER VALLEY IN COCONINO AND NAVAJO COUNTIES... NORTHEAST PLATEAUS AND MESAS. * TIMING...UNTIL 8 PM MST (9 PM MDT) THIS EVENING. * 20 FOOT WINDS...WEST AROUND 20 MPH WITH GUSTS TO 35 MPH. * MINIMUM RELATIVE HUMIDITY...7 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ111-139-230300- /O.CON.KFGZ.FW.W.0002.000000T0000Z-130423T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 216 PM MST MON APR 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...BLACK MESA AND CHUSKA MOUNTAINS ON THE NAVAJO NATION. * TIMING...UNTIL 8 PM MST (9 PM MDT) THIS EVENING. * 20 FOOT WINDS...WEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...8 TO 11 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
459 WWUS85 KFGZ 230252 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 752 PM MST MON APR 22 2013 AZZ106-107-109-111>113-139-140-230400- /O.EXP.KFGZ.FW.W.0002.000000T0000Z-130423T0300Z/ GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 752 PM MST MON APR 22 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE AND WIND SPEEDS WILL DECREASE THIS EVENING. AS SUCH...THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 22, 2:40 AM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 22, 2:40 AM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 240 AM MST MON APR 22 2013 .SYNOPSIS... EXPECT DRY AND SEASONABLY WARM CONDITIONS THROUGH THE WEEK...WITH AFTERNOON BREEZES LIKELY EACH DAY. A SLIGHT CHANCE OF SHOWERS WILL DEVELOP BY THE END OF THE WEEK. && .DISCUSSION... A RIDGE POSITIONED JUST OFF THE WEST COAST WILL HAVE THE MAIN INFLUENCE ON THE WEATHER THIS WEEK. TODAY THE RIDGE OF HIGH PRESSURE WILL BRING WARM HIGH TEMPERATURES...ROUGHLY AROUND 10 DEGREES ABOVE NORMAL. A SHORTWAVE MOVING SOUTHEAST ACROSS THE ROCKIES AND INTO THE CENTRAL PLAINS WILL BREAK DOWN THE RIDGE LATER TODAY PRODUCING WINDY SOUTHWEST TO WEST WINDS THIS AFTERNOON ACROSS NORTHERN ARIZONA. A COLD FRONT WILL PUSH SOUTHWARD THROUGH NORTHERN ARIZONA EARLY TUESDAY MORNING INTO THE AFTERNOON HOURS. THE COLD FRONT WILL BE FOLLOWED BY NORTHERLY WINDS AND HIGH TEMPERATURES COOLING BACK DOWN TO SEASONAL VALUES. ANOTHER SHORTWAVE TROUGH MOVING THROUGH THE RIDGE LATE WEDNESDAY INTO THURSDAY WILL PICK UP THE SOUTHWEST CLOSED LOW SITUATED OFF SOUTHERN CALIFORNIA/NORTHERN BAJA AND BRING THIS CLOSED LOW INLAND. THE CLOSED LOW IS FORECAST TO TRACK ACROSS ARIZONA THURSDAY INTO EARLY FRIDAY. THE CLOSED LOW WILL WEAKEN AS IT MOVES ACROSS ARIZONA...HOWEVER AS IT DOES THIS SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS THURSDAY AND EARLY FRIDAY. THE EC MAY HAVE A BETTER HANDLE ON THE COMING WEEKEND WEATHER...WITH HIGH PRESSURE BUILDING OVER THE SOUTHWEST...LOOK FOR WARMER HIGH TEMPS AND DRY CONDITIONS. && .AVIATION... FOR THE 12Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. SFC WINDS SW-W 10-20KT GUSTS TO 30KT BTWN 17Z MON-02Z TUE. FASTEST WINDS NORTH OF THE MOGOLLON RIM. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... FOR TODAY...DRY WESTERLY FLOW ALOFT WILL BRING ANOTHER DAY OF ABOVE NORMAL MAX TEMPERATURES. CRITICAL FIRE WEATHER CONDITIONS MAY BRIEFLY DEVELOP THIS AFTERNOON ACROSS AREAS NORTH OF INTERSTATE 40 AS A DRY COLD FRONT APPROACHES. THE COLD FRONT WILL PUSH SOUTHWARD TONIGHT AND TUESDAY WITH WINDS BECOMING NORTHERLY. TEMPERATURES WILL COOL BY 5 TO 8 DEGREES ACROSS NORTHERN ARIZONA. WEDNESDAY THROUGH FRIDAY...A WEAK UPPER LEVEL LOW WILL MOVE ACROSS ARIZONA ON THURSDAY...BRINGING A SLIGHT CHANCE OF SHOWERS TO THE REGION. OTHERWISE...EXPECT DRY CONDITIONS WITH NEAR NORMAL MAX TEMPERATURES. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........TC AVIATION.......DL FIRE WEATHER...DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Nearby
Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.